I have to take heparin injections each day. Right now it is for the first trimester but may be for the entire pregnancy. They are done with a small insulin needle which does not hurt in itself. But the heparin has a tendency to sting. Not every time, but about every 2 out of 3 injections hurt. And if I do it in the wrong spot (not sure what constitutes a "wrong" spot except for the pain) it really stings as well as bruises and even leaves a knot under the skin. Right now I have two knots and several purple bruises. At least the purple is pretty to look at. The rest of my stomach is a putrid shade of green and yellow. Very sexy!
There is an upside to this though. I look and feel pregnant, at least in the midsection. Well, being that I am chubby I always look about 6 months pg, but now it has rounded out. It also hurts to bend or reach my feet. I wish that this was from actual fetal growth not heparin swelling. Maybe I should start wearing maternity and let people assume that I am due soon! ;-)
I have my ultrasound tomorrow and I am very excited. While there I will be asking the nurse for some tips on how to give these injections with less discomfort. If I remember to ask. I may be too excited from the ultrasound to even think about it!